MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device associated with this complaint will not be returned for evaluation.Since the device was not returned, physical investigation of the catheter could not be performed and a root cause could not be determined.In the case the device is returned, the complaint will be re-opened to perform an investigation.A patient was hospitalized post cardiac arrest.The quattro catheter was inserted into a patient's femoral vein on (b)(6) 2018.The insertion was smooth.After insertion, blood flashes were observed in balloon line.Customer reported that the patient had a bleeding disorder, which thought was the reason there was an issue with placing the line as this would be a contraindication.The patient was declared deceased on (b)(6) 2018.Line was not removed- it was still in the patient when the patient went to the medical examiner.According to the customer, the cause of death was not clear- the patient was taken to the medical examiner to investigate.The patient also had a bleeding disorder, which the hospital thinks was the reason there was an issue with placing the line as this would be a contraindication.No other information available.Rate of death in resuscitated patients is usually high.In agreement with a customer, the patient's death was not related to the device or cooling procedure; it was related to the underlined clinical condition.
 
Event or Problem Description
A patient was hospitalized post cardiac arrest.The quattro catheter was inserted into a patient's femoral vein on (b)(6) 2018.The insertion was smooth.After insertion, blood was observed in the catheter lured tubing.Per clinical field specialist, the user was advised to replace the catheter over guidewire.Per updated information from clinical field specialist patient was declared deceased on (b)(6) 2018.Per reporter, patient was taken to the medical examiner to investigate.Patient also had a bleeding disorder which the hospital thinks was the reason there was an issue with placing the line as this would be a contraindication.Quattro catheter will not be returned back for evaluation.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7356200
Report Number3010617000-2018-00378
Device Sequence Number1103433
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1